Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recent diagnosis
May 6, 2004

I am 68 year old male, just diagnosed. Blood tests show T Cell count of 908, with Viral load 8731. Doctor has immediately prescribed the following: Reyataz,Viread and emtriva. Currently take zocar and flomax. Concerned about: reaction to zocar and my liver, as well as why I should start treatment this early. I am not too happy with my current doctors approach; which seems to be get on treatment as soon as possible. Your thoughts would be most helpful. Thank you.

Response from Dr. Young

Thanks for your post.

I have multiple issues with your doctor's decisions.

Firstly, with a high CD4 count of 908 and low viral load of 8700, I wouldn't be recommending HIV medications at all. Periodic monitoring of your physical and laboratory health should be all that is needed at this time.

Moreover, simvastatin (Zocor) should DEFINITELY not be taken by anyone receiving HIV protease inhibitors, such as your atazanavir (Reyataz) since the two together can result in dramatic and potentially very toxic increases in the level of the Zocor.

I see no need to rush into HIV treatment at this time, continuing on Zocor would be fine, so long as you don't take any HIV medications.

Sounds like your doctor (or you) could use a consultation with an experienced HIV care provider.

BY



Previous
promising treatment start?
Next
treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement